Oregon, 2011

Flood in Oregon, February 15, 2011

February 15, 2011 · NWS MFR · 1 event in 1 county or zone

Heavy rain caused short-lived flooding on Deer Creek at Roseburg.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Heavy rain caused short-lived flooding on Deer Creek at Roseburg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 15, 4:04 AM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 15, 4:04 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
404 AM PST TUE FEB 15 2011

.DISCUSSION...LARGE UPPER TROUGH CONTINUES TO PIVOT SOUTHWARD FROM
THE NORTHEAST PACIFIC EARLY THIS MORNING. FRONTAL BAND ASSOCIATED
WITH THIS TROUGH IS PUSHING THROUGH THE AREA THIS MORNING AND WILL
MOVE SLOWLY EASTWARD THIS AFTERNOON REACHING THE EAST SIDE THIS
EVENING. STRONG UPWARD MOTION IS LEADING TO COOLING OF THE
ATMOSPHERIC COLUMN OVER LOWER ELEVATIONS NEAR SEXTON PASS THIS
MORNING WITH SLUSHY ACCUMULATIONS OF SNOW REPORTED ON I-5 DOWN TO
NEAR 1500 FEET. THINK THIS IS SHORT-LIVED AS PRECIPITATION
INTENSITY SHOULD LESSEN AS THE FRONT MOVES EAST IN THE NEXT COUPLE
OF HOURS AND NATURE OF PRECIP BECOMES SHOWERY.

MODERATE TO HEAVY PRECIPITATION WILL CONTINUE WITH THE FRONTAL
BAND AS IT PRESSES EASTWARD EAST OF THE CASCADES. SNOW LEVELS HAVE
RISEN TO BETWEEN 4000 AND 4500 FEET NEAR MOUNT SHASTA CITY EARLY
THIS MORNING AND WILL PROBABLY TAKE SOME TIME TO FALL BACK DOWN
TODAY. STILL THINK THERE WILL BE A GOOD PERIOD OF SNOW TONIGHT
INTO WEDNESDAY MORNING...IMPACTING I-5 AND THE CURRENT WARNING
HIGHLIGHTS THIS THREAT.

VERY STRONG WINDS WILL ALSO CONTINUE AHEAD OF THE FRONT OVER
PORTIONS OF THE SHASTA VALLEY AND THE EAST SIDE TODAY. BUT THESE
SHOULD TEND TO EASE SOMEWHAT LATER THIS AFTERNOON AND EVENING AS
CORE OF STRONG 700 MB WINDS SHIFTS INTO NORTHWESTERN NEVADA.

LATEST IR SATELLITE SHOWING PLENTY OF COLD AIR CUMULUS OVER THE
OCEAN THIS MORNING AND AS THIS COLD TROUGH MOVES IN THIS
AFTERNOON...THERE CAN BE ISOLATED THUNDERSTORMS ALONG WITH THE
SHOWERS. NOT OUT OF THE QUESTION A FEW OF THESE PRODUCE STRONG
WIND GUSTS AND EVEN SMALL HAIL. STILL COULD BE SOME THUNDER OVER
THE WATERS AND COASTAL LOCATIONS THROUGH WEDNESDAY.

SNOW LEVELS WILL DROP TO BETWEEN 1500 AND 2500 FEET WEST OF THE
CASCADES TONIGHT AND THIS MAY RESULT IN SOME ACCUMULATING SNOW
AGAIN AROUND THE PASSES OF JOSEPHINE COUNTY. CONFIDENCE IS LOW ON
SNOW AMOUNTS...BUT COULD BE ENOUGH ACCUMULATION AND IMPACT TO
WARRANT AN ADVISORY FOR TONIGHT. WILL LET THE DAY SHIFT DECIDE IF
THIS IS NECESSARY.

EXPECT BELOW NORMAL TEMPERATURES AND THE SHOWERY WEATHER PATTERN
TO CONTINUE THROUGH THE END OF THE WEEK AS THE COLD UPPER TROUGH
REMAINS ENTRENCHED OVER THE PACNW. THE GFS AND ECMWF ARE
INDICATING A BRIEF BREAK THIS WEEKEND...BUT ANOTHER STRONG TROUGH
IS EXPECTED TO DIVE SOUTHWARD FROM ALASKA SUNDAY NIGHT INTO
MONDAY.

&&

.AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE TODAY RESULTING IN
AREAS OF WIND SPEED SHEAR...THOUGH WINDS SHOULD EASE LATER THIS
AFTERNOON IN MOST LOCATIONS. MOSTLY VFR BUT LOCAL MVFR CIGS
EXPECTED IN RAIN WITH PLENTY OF MOUNTAIN OBSCURATIONS OVER INLAND
AREAS TODAY. COULD BE LOCAL IFR ALONG THE COAST...ESPECIALLY NEAR
BROOKINGS. AREAS OF SNOW AROUND MOUNT SHASTA WILL BRING CIGS DOWN
TO IFR WITH MOUNTAIN PEAKS OBSCURED TONIGHT THROUGH WEDNESDAY
MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR ORZ030.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR ORZ031.
     HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ022.
     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000
     FEET FOR ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ABOVE 4500
     FEET FOR ORZ029.

CA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR CAZ085.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ABOVE 4500
     FEET FOR CAZ084.
     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
     FOR CAZ080-082.
     HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR CAZ081.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     WEDNESDAY FOR CAZ081.
     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY FOR CAZ083.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 AM PST THIS MORNING FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-370.

SPILDE
Hazardous weather outlook, Feb 15, 7:22 AM PST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
722 AM PST TUE FEB 15 2011

ORZ022-161400-
CURRY COUNTY COAST-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 10 AM THIS MORNING...SEE
THE LATEST WIND MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ030-031-161400-
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON
THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 10 AM WEDNESDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-161400-
CENTRAL SISKIYOU COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING
THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 10 AM WEDNESDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-161400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THROUGH MIDNIGHT...SEE THE
LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 10 AM WEDNESDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-161400-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 3000 FEET IS IN EFFECT
THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 3000 FEET IS IN EFFECT
THROUGH 10 AM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-161400-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET IS IN EFFECT
THROUGH 4 PM THIS AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-ORZ029-161400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN
EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN
EFFECT THROUGH 10 AM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 15, 7:20 AM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
720 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
02/15/2011  M3.33 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Feb 15, 7:25 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
725 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     HEAVY RAIN       8 NNE ROGUE RIVER       42.55N 123.14W
02/15/2011  M1.62 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Feb 15, 7:42 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
742 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       2 SE ROSEBURG           43.20N 123.33W
02/15/2011  M2.03 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Feb 15, 7:44 AM PST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
744 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       2 N COOS BAY            43.41N 124.22W
02/15/2011  M2.12 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Feb 15, 7:45 AM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
745 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       1 SW RIDDLE             42.94N 123.39W
02/15/2011  M2.12 INCH       DOUGLAS            OR   TRAINED SPOTTER

            15.5 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Feb 15, 7:55 AM PST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
755 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SSE COOS BAY          43.34N 124.21W
02/15/2011  M2.54 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Douglas

When
February 15, 8:00 AM PST to 4:00 PM PST
Where
Douglas County, 0.47 mi SE of Roseburg to 0.55 mi SE of Roseburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
43.215, -123.344

Deer Creek exceeded the flood stage of 10.0 feet at 15/1500 PST, crested at 10.02 feet at 15/1530 PST, the fell below flood stage by 15/1600 PST.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2011Every state in 2011This day in weather historyWarnings in Oregon, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274480.